We are Macmillan. Cancer Support
I wondered if anyone else was really struggling with either of these 2 drugs. I have alternated between the two and both have a very poor effect on my muscles, tendons and particularly joints and bones. I have a job where sitting down is not a realistic option, so I have to keep going. I was a fit, sporty 56 year old and losing mobility is bad for my overall health - I feel I should be exercising, but most days, a short walk of 10 minutes is plenty. I do find that first thing in the morning, I am very stiff and this eases slightly during the day. However late afternoon and all night, the pain intensifies in my hands, shoulders, knees and feet. Moderate painkillers don't really work and the strong variety leave me way too fuzzy for work. Obviously I realise why I am on aromatase inhibitors and that there is no alternative, but I am hoping others here may have found a way of getting through the 5 years, we are meant to take them. So far I've done 8 months and my symptoms are getting worse by the week. Thanks for any suggestions.
I will be interested to see what people say about this because I am going to be on these once I have finished chemo. I was going to be taking Tamoxifen, but found out I cannot take this tablet, so I am going to have Anastrozole, together with a monthly injection of Zoladex.
I like to keep myself active as much as possible too, so the prospect of not being able to be as mobile as I would like to be isn't good.
I'm suffering with Letrozole too !!..It wasn't too bad to start with but I'm really suffering with the aches and pains too..particularly in my shoulder and arm. Like you it's worse in the morning too. I've been having these pains since early March and they do get you down don't they ?
I also get a pain iin my boob if I lift my arm up high.
I had so much energy and get up an go before all this, and I considered myself luck to have got away with only a lumpectomy and radiotherapy. It's like a constant reminder isn't it ?
I'm sticking with it because it's doing me good !!
I feel your pain, let's hope these damn side effects subside soon eh ?
Thanks to Cat, June & Wendi for your supportive posts. It is reassuring to know that others are in the same boat (although I don't want anyone else to struggle!) At this point 5 years seems like a long haul, but we can hope the side effects may reduce soon. It would be encouraging if anyone on anastrozole or letrozole, who feels these symptoms lessening, would post again with the good news! Thanks again and best wishes to everyone x
If you have any questions about our organisation our Macmillan team would love to hear from you
You can also follow us on Facebook, Twitter, Flickr or YouTube.
© Macmillan Cancer Support 2010
what are these?